Remote Access Journal of the American Mathematical Society
Green Open Access

Journal of the American Mathematical Society

ISSN 1088-6834(online) ISSN 0894-0347(print)



Quantized symplectic actions and $ W$-algebras

Author: Ivan Losev
Journal: J. Amer. Math. Soc. 23 (2010), 35-59
MSC (2000): Primary 17B35, 53D55
Published electronically: September 18, 2009
MathSciNet review: 2552248
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: With a nilpotent element in a semisimple Lie algebra $ \mathfrak{g}$ one associates a finitely generated associative algebra $ \mathcal{W}$ called a $ W$-algebra of finite type. This algebra is obtained from the universal enveloping algebra $ U(\mathfrak{g})$ by a certain Hamiltonian reduction. We observe that $ \mathcal{W}$ is the invariant algebra for an action of a reductive group $ G$ with Lie algebra $ \mathfrak{g}$ on a quantized symplectic affine variety and use this observation to study $ \mathcal{W}$. Our results include an alternative definition of $ \mathcal{W}$, a relation between the sets of prime ideals of $ \mathcal{W}$ and of the corresponding universal enveloping algebra, the existence of a one-dimensional representation of $ \mathcal{W}$ in the case of classical $ \mathfrak{g}$ and the separation of elements of $ \mathcal{W}$ by finite-dimensional representations.

References [Enhancements On Off] (What's this?)

  • [BeKa] R. Bezrukavnikov, D. Kaledin. Fedosov quantization in algebraic context. Moscow Math. J. 4(2004), 559-592. MR 2119140 (2006j:53130)
  • [BFFLS] F. Bayen, M. Flato, C. Fronsdal, A. Lichnerowitz, D. Sternheimer.Deformation theory and quantization. Ann. Phys. 111(1978), 61-110. MR 0496157 (58:14737a)
  • [BoKr] W. Borho, H. Kraft. Über die Gelfand-Kirillov-Dimension. Math. Ann. 220(1976), 1-24. MR 0412240 (54:367)
  • [BrG] J. Brundan, S. Goodwin. Good grading polytopes. Proc. Lond. Math. Soc. (3) 94 (2007), no. 1, 155-180. MR 2293468 (2008g:17031)
  • [BrKl1] J. Brundan, A. Kleshchev. Shifted Yangians and finite $ W$-algebras. Adv. Math. 200(2006), 136-195. MR 2199632 (2006m:17010)
  • [BrKl2] J. Brundan, A. Kleshchev. Representations of shifted Yangians and finite W-algebras. Mem. Amer. Math. Soc. 196(2008), 107pp. MR 2456464 (2009i:17020)
  • [CG] N. Chriss, V. Ginzburg. Representation theory and complex geometry. Birkhäuser Boston, 1997. MR 1433132 (98i:22021)
  • [DSK] A. De Sole, V. Kac. Finite vs affine $ W$-algebras, with an appendix by A. D'Andrea, C. De Concini, A. De Sole, R. Heluani and V. Kac, Japan. J. Math, 1(2006), 137-261. MR 2261064 (2008b:17044)
  • [Fa] D. Farkas. A ring-theorist's description of Fedosov quantization. Lett. Math. Phys., 51(2000), 161-177. MR 1775419 (2002b:53142)
  • [Fe1] B. Fedosov. A simple geometrical construction of deformation quantization, J. Diff. Geom. 40(1994), 213-238. MR 1293654 (95h:58062)
  • [Fe2] B. Fedosov. Deformation quantization and index theory, in Mathematical Topics 9, Akademie Verlag, 1996. MR 1376365 (97a:58179)
  • [GG] W.L. Gan, V. Ginzburg. Quantization of Slodowy slices. Int. Math. Res. Not., 5(2002), 243-255. MR 1876934 (2002m:53129)
  • [Gi1] V. Ginzburg. On primitive ideals. Selecta Math., new series, 9(2003), 379-407. MR 2006573 (2005f:16039)
  • [Gi2] V. Ginzburg. Harish-Chandra bimodules for quantized Slodowy slices. Represent. Theory, 13(2009), 236-271. MR 2515934
  • [GR] S. Gutt, J. Rawnsley. Equivalence of star-products on a symplectic manifold; an introduction to Deligne's Čech cohomology classes. J. Geom. Phys. 29(1999), 347-392. MR 1675581 (2000c:53118)
  • [J1] J.C. Jantzen. Einhüllende Algebren halbeinfacher Lie-Algebren. Ergebnisse der Math., Vol. 3, Springer, New York, Tokio, 1983. MR 721170 (86c:17011)
  • [J2] J.C. Jantzen. Nilpotent orbits in representation theory. In ``Representation and Lie theory'', J. Anker, B. Orsted (eds.), Progress in Math., v. 228, Birkhäuser, Boston, 2004, pp. 1-211. MR 2042689 (2005c:14055)
  • [Ka] V. Kac. Vertex algebras for beginners, 2nd ed., University Lecture Notes Series, v. 10, AMS, 1998. MR 1651389 (99f:17033)
  • [Kn] F. Knop. Weyl groups of Hamiltonian manifolds, I. Preprint, arXiv:dg-ga/9712010.
  • [Ko] B. Kostant. On Whittaker vectors and representation theory. Invent. Math. 48(1978), 101-184. MR 507800 (80b:22020)
  • [KP1] H. Kraft, C. Procesi. Closures of conjugacy classes of matrices are normal. Invent. Math. 53 (1979), 227-247. MR 549399 (80m:14037)
  • [KP2] H. Kraft, C. Procesi. On the geometry of conjugacy classes in classical groups. Comment. Math. Helv. 57 (1982), 539-602. MR 694606 (85b:14065)
  • [Lo1] I.V. Losev. Symplectic slices for reductive groups. Mat. Sbornik 197(2006), N2, 75-86 (in Russian). English translation in: Sbornik Math. 197(2006), N2, 213-224. MR 2230091 (2007c:53120)
  • [Lo2] I. Losev. Finite dimensional representations of W-algebras, Preprint, arXiv:0807.1023v2.
  • [Ly] T.E. Lynch. Generalized Whittaker vectors and representation theory. Thesis, M.I.T., 1979.
  • [McG] W. McGovern. Completely prime maximal ideals and quantization. Mem. Amer. Math. Soc. 519(1994). MR 1191608 (94h:17003)
  • [Mo] C. Moeglin. Modèles de Whittaker et idéaux primitifs complètement premiers dans les algèbres enveloppantes des algèbres de Lie semisimples complexes II. Math. Scand. 63(1988), 5-35. MR 994967 (90f:17018)
  • [McCR] J.C. McConnell, J.C. Robson. Noncommutative Noetherian rings. With the cooperation of L.W. Small. John Wiley & Sons, 1987. MR 934572 (89j:16023)
  • [Pr1] A. Premet. Special transverse slices and their enveloping algebras. Adv. Math. 170(2002), 1-55. MR 1929302 (2003k:17014)
  • [Pr2] A. Premet. Enveloping algebras of Slodowy slices and the Joseph ideal. J. Eur. Math. Soc. 9 (2007), no. 3, 487-543. MR 2314105 (2008c:17006)
  • [Pr3] A. Premet. Primitive ideals, non-restricted representations and finite $ W$-algebras. Mosc. Math. J. 7 (2007), no. 4, 743-762. MR 2372212 (2008k:17012)
  • [PV] V.L. Popov, E.B. Vinberg. Invariant theory. Itogi nauki i techniki. Sovr. probl. matem. Fund. napr., v. 55. Moscow, VINITI, 1989, 137-309 (in Russian). English translation in: Algebraic geometry 4, Encyclopaedia of Math. Sciences, vol. 55, Springer Verlag, Berlin, 1994. MR 1100485 (92d:14010)
  • [S] P. Slodowy. Simple singularities and simple algebraic groups. Lect. Notes Math., v.815. Springer, Berlin/Heidelberg/New York, 1980. MR 584445 (82g:14037)
  • [W] R.B. Warfield. Prime ideals in ring extensions. J. London Math. Soc. 28(1983), 453-460. MR 724714 (85e:16006)
  • [X] P. Xu. Fedosov $ *$-products and quantum moment maps. Comm. Math. Phys. 197(1998), 167-197. MR 1646487 (2000a:53159)

Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC (2000): 17B35, 53D55

Retrieve articles in all journals with MSC (2000): 17B35, 53D55

Additional Information

Ivan Losev
Affiliation: Department of Mathematics, Massachusetts Institute of Technology, 77 Massachusetts Avenue, Cambridge, Massachusetts 02139

Keywords: $W$-algebras, nilpotent elements, universal enveloping algebras, deformation quantization, prime ideals, finite-dimensional representations
Received by editor(s): August 17, 2007
Published electronically: September 18, 2009
Article copyright: © Copyright 2009 American Mathematical Society

American Mathematical Society